Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 18, 2021, 3:13 PM EST. It took effect at Feb 19, 2021, 4:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 3:13 PM EST (20:13 UTC)
- In effect from
- Feb 19, 2021, 4:00 PM EST
- Expired
- Feb 20, 2021, 12:27 AM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
733 WHUS71 KCAR 182013 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 313 PM EST Thu Feb 18 2021 ANZ050-051-190815- /O.NEW.KCAR.SC.Y.0016.210219T1400Z-210220T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 313 PM EST Thu Feb 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 9 AM Friday to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GC
7 follow-up statements
342 WHUS71 KCAR 190054 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 754 PM EST Thu Feb 18 2021 ANZ050-051-191130- /O.CON.KCAR.SC.Y.0016.210219T1400Z-210220T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 754 PM EST Thu Feb 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 9 AM Friday to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
632 WHUS71 KCAR 190814 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 314 AM EST Fri Feb 19 2021 ANZ050-051-191615- /O.EXT.KCAR.SC.Y.0016.210219T2100Z-210220T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 314 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected.. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
670 WHUS71 KCAR 191120 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 620 AM EST Fri Feb 19 2021 ANZ050-051-191930- /O.CON.KCAR.SC.Y.0016.210219T2100Z-210220T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 620 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
071 WHUS71 KCAR 191432 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 932 AM EST Fri Feb 19 2021 ANZ050-051-200000- /O.CON.KCAR.SC.Y.0016.210219T2100Z-210220T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 932 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
410 WHUS71 KCAR 192107 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 407 PM EST Fri Feb 19 2021 ANZ050-051-200800- /O.EXT.KCAR.SC.Y.0016.000000T0000Z-210220T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 407 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
447 WHUS71 KCAR 200151 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 851 PM EST Fri Feb 19 2021 ANZ050-051-201200- /O.CON.KCAR.SC.Y.0016.000000T0000Z-210220T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 851 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
333 WHUS71 KCAR 200527 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1227 AM EST Sat Feb 20 2021 ANZ050-051-200630- /O.CAN.KCAR.SC.Y.0016.000000T0000Z-210220T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1227 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds will remain just below small craft levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 12:57 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 18, 12:57 PM EST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1257 PM EST Thu Feb 18 2021 .SYNOPSIS... High pressure will build across the region today. Low pressure will approach from the southwest tonight and will move south of the Gulf of Maine and Nova Scotia on Friday. High pressure will build across the area Saturday into Sunday then move east Monday as low pressure approaches Monday night into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 1pm update...Temps remain on track this afternoon. There was some scattered cumulus development across the far north this morning. It seems to be waning now that a balance has been struck between the moisture available and shallow lapse rates around 7c/km. Streamline analysis proves these were also likely enhanced by the open region of the St Lawrence River. Further south, satellite depicts greater ice cover. This may be limiting any enhanced low level moisture for further support in an otherwise very dry profile. Prev discussion blo... Crystal clear skies rmn acrs nrn areas with thin cirrus rmng over srn areas. Expect skies wl slowly clear fm north to south this mrng with only Downeast areas seeing high clds at daybreak. Current temps hv dropped blo zero arcs nrn Aroostook and Piscataquis where skies hv cleared and winds are nearly calm with mins still expected to be in the minus teens this mrng. As winds increase at time, temps rise about 1-3 degrees so not expecting widespread -20s, however cannot rule out an isold -20F report by daybreak. Sunny skies can be expected acrs the far north this mrng, giving way to pcldy skies by afternoon hrs. Nighttime microphysics imagery currently showing low clds in vicinity of St. Lawrence and likely poised to dip into nern Aroostook once mixing occurs with sun-up. Cannot rule out a stray flurry but overall just expecting psunny skies on nw flow. Temps wl rise into the mid-20s over Downeast and uteens to around 20 across the north. For tonight, high pressure wl rmn acrs the region, though wl be gradually building into NB aft midnight. Winds wl be near calm or lgt/vrb but clds wl be increasing fm the south ahead of low pressure ejecting off of the Carolina coast. Given the increase in clds, not expecting mins to dip into the minus teens acrs the north bu hv lowered them into the negative single digits with the caveat that mins may be about 5 -10 degrees colder than currently being fcst depending on how slowly skies can cld up. Light snow may be on our doorstep at the tail end of the near term pd. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A positively tilted longwave trough will move east off the coast Friday with the core of a 185 kt upper level jet streak sitting directly overhead. The best divergence aloft will remain off to the south closer to the right entrance of this jet streak, which should help to keep surface low pressure and heavier snow well south of the area through Saturday evening. Periods of light snow and snow showers are still likely Downeast along the northern edge of the precipitation shield through the period Snow showers are also possible across the north by Saturday as an embedded shortwave crosses the region. Accumulation will be limited to an inch or less for most areas, though slightly more is possible closer to the coast and across island communities. Dry air over the low to mid levels will significantly limit QPF across the north initially, but moisture and lift will gradually increase enough late Friday night into Saturday for some light snow or snow showers. Profiles show a relatively deep dendritic growth zone with some surface based CAPE by Saturday afternoon. It doesn’t look like the same profiles as the prolific ratio events over the past month, but nonetheless given the fluff factor a quick coating of snow is possible with any snow showers Saturday. Temperatures will be near normal for the period with highs in the 20s and lows in the single digits to teens closer to the coast. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Surface and upper level ridging will lead to a dry start to the last week of February. Clear skies and light winds favor optimal radiational cooling Sunday night, so temperatures were lowered from model blends to show lows near or below zero across the north. Warm advection will occur Monday as the high moves off to the east and return flow is re- established across the region. Highs will be the warmest since the beginning of the month with near 30 forecast across the north and mid to upper 30s Downeast. A fast moving shortwave will bring a chance of snow late Monday afternoon into Monday night, though significant questions remain regarding its evolution. Ensemble solutions range from a moderate to locally heavy accumulation to barely any accumulation at all, likely depending on the tilt of the aforementioned shortwave by the time it reaches the coast. Behind the Monday night/Tuesday system, a zonal pattern sets up with west to east winds. Given the zonal pattern, moderating and above normal temperatures are expected with some potential for 40s Downeast by mid-week. Conditions will generally be dry with some upslope induced flurries or isolated snow showers. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours with light nw winds. SHORT TERM: Friday to Friday night...MVFR tempo IFR in -SN Downeast. VFR across northern terminals. Light to modestly breezy northeast winds. Saturday...MVFR with -SHSN, mainly across the north. Otherwise VFR with light to modestly breezy NNW winds. Saturday night to Monday morning...VFR with light winds. Monday afternoon...MVFR/IFR with -SN. Modestly breezy to breezy south winds. && .MARINE... NEAR TERM: Winds and seas will remain below SCA levels thru tonight. Light freezing spray is expected this morning. Wind gusts from the northeast will approach 20kts late tonight. SHORT TERM: Conditions are expected to remain below SCA Friday. Wind gusts and wave heights may approach SCA criteria Friday night, with the best chance across the outer waters. Light freezing spray is expected Friday morning and again late Friday night. Another SCA is possible Saturday night into Sunday and again late Monday into Monday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Cornwell/Farrar Short Term...MStrauser Long Term...MStrauser Aviation...Cornwell/Farrar/MStrauser Marine...Cornwell/Farrar/MStrauser
Hazardous weather outlook, Feb 18, 2:51 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 251 AM EST Thu Feb 18 2021 MEZ001>006-010-011-015>017-029>032-190800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 251 AM EST Thu Feb 18 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-190800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 251 AM EST Thu Feb 18 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.